SIGN UP

How To 'Correct' Double Vision Caused By Medication?

Avatar Image
joko | 07:46 Wed 14th Jul 2021 | Body & Soul
14 Answers
I used to take gabapentin - only for about 6-7 months - and i stopped because of the side effects - mainly double vision.

well i stopped taking them quite some time ago - & the double vision is still there - not as much, but very definitely still there - its hard to even watch TV sometimes because of it.

I wear distance glasses for driving, but they dont help with this at all - the prescription is pretty mild & different in each eye - i think its +1.00 and +0.75 - (or something like that)

anyone know how long this is likely to last, and is there anything i can do about it - to speed it up.

ive been delaying seeing my optician for new specs as i assumed it'd fade away much sooner than this, and i dont want to pay for double vision correcting specs if its going to change or go away soon.
it could be changing by tiny amounts every day, so theyd be wrong after a few weeks.

luckily i dont have to drive at the moment, and if i have ive just closed one eye to be safe

Any ideas?

Thanks :)

Answers

1 to 14 of 14rss feed

Best Answer

No best answer has yet been selected by joko. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
Hold old are you, joko? You should not be getting side effects from medication after all these months of not taking it.
Double vision can be caused by many things - get to an optician to see if he can get to the cause of it.

To be clear - you only have double vision when both eyes are open?
Without glasses I have double vision caused by one eye being much stronger than the other.
Most people have one eye stronger than the other, danny, and when people have laser surgery it is usual to have one eye for distance and the other for reading. It doesn't cause double vision.
I have double vision due to astigmatism - it is corrected by prisms in my lenses.
Barry, my double vision is also corrected by prisms in my glasses. I suppose it depends on how much difference there is in the difference in strength.I am going by what the optician told me.
Good replies given above and a very well written and helpful OP.

It is fairly clear from reading your description that your eye problem is drug related.......Gabapentin.

If after 6 months of discontinuation of Gabapentin your symptoms persist, then it is unlikely that there will be further improvement.

I am not an authority on eyes.

I don't know if your double vision will improve with time and I don't think anyone else can tell you. Wait and see is the best advice one can offer although, just a matter of personal opinion......it won't improve.
Question Author
thanks all.
yes its only when both eyes are open.

i didnt have any double vision at all before taking them.
im 49, & i do have 1 eye stronger than the other, but as you can see my prescription is pretty mild.
i can see fairly well without glasses - although i think i did have issues with my 3D vision a bit sometimes.

i wondered if there were eye excercises or something i could do to slowly help them 'realign' or something perhaps.

i wasnt taking them for very long so i cant see theyve done permanent damage? can they?

if i was on them 10 yrs or something yes, but it wasnt even a 1 yr.
The first exercise in this article is a standard for double vision
https://www.medicalnewstoday.com/articles/eye-exercises-for-double-vision
Question Author
thanks all.

am i best seeing my doc or optician about this?
Optician, your GP would most likely send you there anyway.
Question Author
im wondering now if its not only the gaba - as it does say it can casuse it in the leaflet
but also the shingles/ramsey hunt has caused muscle weakness in that eye

it is only there with distances, just 'beginning' when i watch TV, its much worse looking down the street.
See your optician, many things can cause double vision and hopefully there will be a simple solution. If you do have a problem that needs treatment the sooner is always better
Both Ramsey-Hunt and Gabapentin could br the cause and in both cases one needs a wait and see policy to prognosticate.
See your Optician.

Question Author
thanks all
There is a book "Better Sight Without Glasses" by Harry Benjamin. It prescribes diet & exercises to improve eyesight. Gets mixed reviews and you would need to be very dedicated to follow it rigorously. Make your own mind up!

1 to 14 of 14rss feed

Do you know the answer?

How To 'Correct' Double Vision Caused By Medication?

Answer Question >>

Related Questions

Sorry, we can't find any related questions. Try using the search bar at the top of the page to search for some keywords, or choose a topic and submit your own question.